Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

December 15, 2021Craig County, Ottawa County, Rogers County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Dec 15, 2021, 10:05 PM CST for Craig County, Ottawa County, Rogers County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2021, 10:05 PM CST (04:05 UTC)
Expired
Dec 15, 2021, 11:00 PM CST
In force
55 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

Counties Craig County, OK, Ottawa County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
677 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS84 KTSA 160405
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1005 PM CST Wed Dec 15 2021
 
OKZ056>058-060>063-160500-
Tulsa OK-Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1005 PM CST Wed Dec 15 2021

...Strong thunderstorms will impact portions of southern Craig,
Rogers, northwestern Delaware, Ottawa, northern Mayes, southeastern
Nowata and northeastern Tulsa Counties through 1100 PM CST...

At 1004 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Wyandotte to Owasso.
Movement of the line was to the east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Claremore...                      Miami...
Vinita...                         Baxter Springs...
Pryor...                          Owasso...
Pryor Creek...                    Grove...
Collinsville...                   Verdigris...
Commerce...                       Chelsea...
Oologah...                        Fairland...
Afton...                          Quapaw...
Langley...                        Adair...
Bernice...                        Ketchum...

This includes Interstate 44 between mile markers 243 and 324.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3663 9462 3624 9543 3623 9593 3643 9584
      3642 9581 3648 9581 3700 9479 3700 9462
TIME...MOT...LOC 0404Z 273DEG 23KT 3685 9469 3626 9584 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 15, 9:54 PM CST, 11 minutes earlier.

Area forecast discussion, Dec 15, 9:54 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
954 PM CST Wed Dec 15 2021

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 954 PM CST Wed Dec 15 2021

Showers and thunderstorms were ongoing at mid evening along and
northwest of Interstate 44 ahead of a cold front positioned near
Osage co in northeast Oklahoma. This activity was located over
both strong deep layer/low level shear values as well as strong
effective/0-1km storm relative helicity values. Both marginal
surface and elevated instability combined with these values were
aiding in storms having the potential to become strong to severe
with locally damaging winds the primary threat. These values could
also indicate a non-zero tornado potential. However, latest radar
scans have begun to show a gust front just out ahead of the
leading line of convection which would limit any tornado
potential at this time. Overall severe potentials will remain
possible through the late evening hours and should weaken
overnight as the cold front continues its southeastward push into
the CWA. Thus...the current severe watch expires at midnight.

Across the rest of the CWA..south/east of the current
convection...mostly cloudy conditions were common with dewpoints
in the upper 50s/low 60s and temps in the low 70s. Southerly
winds had begun to weaken this evening though gusts of 15-35 mph
continued south/east of the convection.

Overnight tonight...showers and thunderstorms are expected to
continue to spread across the CWA with the movement of the cold
front. By late tonight/early Thursday morning the greater precip
chances look to be across southeast Oklahoma into western
Arkansas...which is where the front is forecast to be located.
Ahead of the front...warm/humid conditions and southerly winds should
continue overnight with lows in the mid 50s to lower 60s. Behind
the front...northerly winds transporting drier/colder air is
expected with clearing skies across parts of northeast Oklahoma.
Thus...forecast lows in the lower 40s near the Kansas border to
lower 50s in east central Oklahoma are possible.

For the evening update...have adjusted pop/wx/temp/dewpoint grids
to account for latest timing/movement of the cold front and added
minor tweaks to hourly wind/sky grids based on latest trends/obs.
The rest of the forecast seems to be in good shape at this time.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 236 PM CST Wed Dec 15 2021

By Thursday evening into Friday, pressure falls and associated
tightened surface pressure gradient will help lift the stalled
boundary back northward. How far north the boundary will lift is
still uncertain. As of right now, it appears the boundary will
stall again near the I-44 corridor. PWATs could be upwards of 1.5
in across the open warm sector, so some locations could see heavy
rainfall with any stronger storms. By Friday evening, a cold front
is expected to move through the Southern Plains in response to an
approaching mid-level shortwave trough. The airmass behind this
cold front will be much colder, so a hard freeze is expected
Saturday night into Sunday morning across most of the area.

Temperatures should moderate early next week as the surface ridge
moves to the east. Probabilities for rain may have to be
introduced early next depending on the track of a closed-low that
may open up and lift into the Southern Plains, however confidence
remains low at this time.

Bunker/WFO OUN

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CST Wed Dec 15 2021

Thunderstorms developing ahead of an approaching cold front will
impact forecast sites this evening and overnight with MVFR ceilings
and IFR visibilities, as convective line is expected to form and
move through nern OK / nwrn AR tonight. MVFR ceilings persist through
midday Thursday nwrn AR sites and MLC, with gradual clearing to VFR
during the afternoon as high pressure settles into the Southern
Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  58  43  63 /  80   0  30  60
FSM   57  67  52  69 /  80  70  80  90
MLC   52  66  49  68 /  80  20  70  90
BVO   40  56  37  61 /  50   0  10  30
FYV   47  62  45  65 /  90  30  70  90
BYV   48  62  46  64 /  90  40  70  90
MKO   47  60  46  64 /  70   0  60  80
MIO   43  56  41  62 /  80   0  30  60
F10   47  61  45  66 /  70   0  50  80
HHW   61  69  57  72 /  60  80  70  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....99
AVIATION...69
Hazardous weather outlook, Dec 15, 10:01 PM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1001 PM CST Wed Dec 15 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1001 PM CST Wed Dec 15 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma into far Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Majority of Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will continue to spread across eastern
Oklahoma and northwest Arkansas overnight tonight as a cold front
make its way into the region. Instability interacting with the
front could allow for a few storms to become strong to severe with
the greater potential through the late evening hours across
northeast Oklahoma. Locally damaging winds will be the primary
threat. Locally heavy rainfall could also be possible with the
stronger storms. Severe weather potentials should weaken
overnight tonight.

Ahead of the convection and cold front, breezy to gusty southerly
winds will remain possible through the late evening hours with
gusts of 15 to 35 mph. Overnight tonight, winds should weaken and
shift out of the north behind the frontal passage.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy
	     Rain Potential.
SATURDAY...High Wind Potential.
SUNDAY THROUGH TUESDAY..No Hazards.

EXTENDED DISCUSSION...
The cold front is expected to stall over far southeast Oklahoma
or northeast Texas, where it will linger Thursday before migrating
north Friday. Locally heavy rainfall may be a concern with storms
expected Friday. Another strong cold front will then swing
through the area late Friday and Friday night bringing additional
chances for thunderstorms and heavy rainfall. Some of these storms
may be strong to perhaps severe.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 15, 6:03 PM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CST Wed Dec 15 2021

OKZ054-160030-
Osage OK-
603 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of north central Osage
County through 630 PM CST...

At 602 PM CST, Doppler radar indicated a strong thunderstorm near
Hardy, moving east at 65 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Elgin...                          Grainola...
Foraker...                        Webb City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3700 9625 3687 9637 3676 9677 3678 9677
      3678 9675 3700 9675
TIME...MOT...LOC 0002Z 250DEG 55KT 3696 9683

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 15, 7:18 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Wed Dec 15 2021

OKZ054>056-059-160215-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
718 PM CST Wed Dec 15 2021

...Strong thunderstorms will impact portions of Osage, Washington,
northern Nowata and Pawnee Counties through 815 PM CST...

At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Hulah to 5 miles west of
Morrison. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Pawnee...                         Hominy...
Dewey...                          Cleveland...
Fairfax...                        Barnsdall...
South Coffeyville...              Copan...
Shidler...                        Wynona...
Ochelata...                       Ralston...
Lenapah...                        Osage...
Burbank...                        Wann...
Blackburn...                      Maramec...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3700 9541 3624 9646 3625 9692 3633 9693
      3634 9703 3651 9703 3655 9690 3660 9691
      3660 9692 3659 9698 3660 9697 3700 9649
TIME...MOT...LOC 0118Z 262DEG 40KT 3696 9606 3631 9710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 15, 8:30 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CST Wed Dec 15 2021

OKZ056-057-160315-
Craig OK-Nowata OK-
830 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of northern Craig and
eastern Nowata Counties through 915 PM CST...

At 829 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
north of Lenapah, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Nowata...                         South Coffeyville...
Welch...                          Delaware...
Bluejacket...                     Lenapah...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3680 9507 3668 9565 3700 9562 3700 9503
TIME...MOT...LOC 0229Z 249DEG 47KT 3690 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 15, 9:12 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
912 PM CST Wed Dec 15 2021

OKZ054>056-060-061-160400-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
912 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of northwestern Rogers,
southeastern Osage, southern Washington, southwestern Nowata and
northeastern Tulsa Counties through 1000 PM CST...

At 911 PM CST, Doppler radar indicated a strong thunderstorm 8 miles
northeast of Walnut Creek State Park, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Claremore...                      Nowata...
Skiatook...                       Collinsville...
Sperry...                         Oologah...
Ramona...                         Foyil...
Avant...                          Talala...
Vera...                           Walnut Creek State Park...
Watova...                         Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3624 9635 3644 9632 3675 9564 3635 9548
TIME...MOT...LOC 0311Z 249DEG 43KT 3636 9622

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 15, 9:15 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
915 PM CST Wed Dec 15 2021

OKZ056>058-160400-
Craig OK-Ottawa OK-Nowata OK-
915 PM CST Wed Dec 15 2021

...A strong thunderstorm will impact portions of Craig, Ottawa and
southeastern Nowata Counties through 1000 PM CST...

At 915 PM CST, Doppler radar indicated a strong thunderstorm 12 miles
northeast of New Alluwe, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Nowata...
Commerce...                       Fairland...
Afton...                          Quapaw...
Welch...                          Delaware...
Bluejacket...                     Wyandotte...
Treece...                         New Alluwe...
Picher...                         Narcissa...
Ottawa...                         Peoria...
Cardin...                         Hollow...

This includes Interstate 44 between mile markers 287 and 319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3673 9462 3660 9542 3660 9558 3675 9564
      3683 9563 3700 9508 3700 9470
TIME...MOT...LOC 0315Z 249DEG 43KT 3677 9540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 15, 10:05 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1005 PM CST Wed Dec 15 2021

OKZ056>058-060>063-160500-
Tulsa OK-Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1005 PM CST Wed Dec 15 2021

...Strong thunderstorms will impact portions of southern Craig,
Rogers, northwestern Delaware, Ottawa, northern Mayes, southeastern
Nowata and northeastern Tulsa Counties through 1100 PM CST...

At 1004 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Wyandotte to Owasso.
Movement of the line was to the east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Claremore...                      Miami...
Vinita...                         Baxter Springs...
Pryor...                          Owasso...
Pryor Creek...                    Grove...
Collinsville...                   Verdigris...
Commerce...                       Chelsea...
Oologah...                        Fairland...
Afton...                          Quapaw...
Langley...                        Adair...
Bernice...                        Ketchum...

This includes Interstate 44 between mile markers 243 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.

&&

LAT...LON 3663 9462 3624 9543 3623 9593 3643 9584
      3642 9581 3648 9581 3700 9479 3700 9462
TIME...MOT...LOC 0404Z 273DEG 23KT 3685 9469 3626 9584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 6:03 PM CSTSpecial Weather StatementTSAOsage27 min
Dec 15, 7:18 PM CSTSpecial Weather StatementTSAOsage, Pawnee, Washington57 min
Dec 15, 8:10 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Washington50 min
Dec 15, 8:30 PM CSTSpecial Weather StatementTSANowata45 min
Dec 15, 9:12 PM CSTSpecial Weather StatementTSARogers48 min
Dec 15, 9:15 PM CSTSpecial Weather StatementTSACraig, Nowata, Ottawa45 min
Dec 15, 10:57 PM CSTSpecial Weather StatementTSAMayes33 min
Dec 16, 2:00 PM CSTFlood WatchTSAAdair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 2 more40 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.